Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Resonance problems
for the one-dimensional $p$-Laplacian


Authors: Pavel Drábek and Stephen B. Robinson
Journal: Proc. Amer. Math. Soc. 128 (2000), 755-765
MSC (2000): Primary 34B15
DOI: https://doi.org/10.1090/S0002-9939-99-05485-4
Published electronically: September 9, 1999
MathSciNet review: 1689320
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider resonance problems for the one dimensional $p$-Laplacian, and prove the existence of solutions assuming a standard Landesman-Lazer condition. Our proofs use variational techniques to characterize the eigenvalues, and then to establish the solvability of the given boundary value problem.


References [Enhancements On Off] (What's this?)

  • 1. A. Anane and N. Tsouli, On the second eigenvalue of the p-Laplacian, in: Nonlinear Partial Differential Equations (From a Conference in Fes, Maroc, 1994), A. Benkirane and J.-P. Gossez Ed., Pitman Research Notes in Math. 343, Longman 1996. MR 97k:35190
  • 2. D. Arcoya and L. Orsina, Landesman-Lazer conditions and quasilinear elliptic equations, Nonlinear Analysis T.M.A. 28 (1997), 1623-1632. MR 97m:35060
  • 3. P. Binding, P. Drábek, Y.X. Huang, On the Fredholm alternative for the $p$-Laplacian, Proc. Amer. Math. Soc. 125(12) (1997), 3555-3559. MR 98b:35058
  • 4. P.Binding, P. Drábek, Y.X. Huang, On the range of the $p$-Laplacian, Appl. Math. Letters Vol. 10, No. 6 (1997), 77-82. MR 98g:34035
  • 5. P. Drábek, P. Taká\v{c}, A counterexample to the Fredholm alternative for the $p$-Laplacian, Proc. Amer. Math. Soc. 127 (1999), 1079-1087. CMP 99:06
  • 6. P. Drábek, Solvability and bifurcations of nonlinear equations, Pitman Research Notes in Mathematics 265, Longman, Harlow, 1992. MR 94e:47084
  • 7. K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, Heidelberg, 1985. MR 86j:47001
  • 8. E. M. Landesman and A. C. Lazer, Nonlinear perturbations of linear elliptic boundary value problems at resonance, J. Math. Mech. 19, 609-623 (1970). MR 42:2171
  • 9. E. M. Landesman and S. B. Robinson, A general approach to solvability conditions for semilinear elliptic boundary value problems at resonance. Diff.Int.Equations 8 (1995), 1555-1569. MR 96f:35061
  • 10. M. Struwe, Variational Methods; Applications to Nonlinear Partial Differential Equations and Hamiltonian Systems, Springer-Verlag, New York, 1990. MR 92b:49002

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 34B15

Retrieve articles in all journals with MSC (2000): 34B15


Additional Information

Pavel Drábek
Affiliation: Department of Mathematics and Computer Science, Wake Forest University, Winston-Salem, North Carolina 27109
Email: pdrabek@kma.zcu.cz

Stephen B. Robinson
Affiliation: Department of Mathematics and Computer Science, Wake Forest University, Winston-Salem, North Carolina 27109
Email: robinson@mthcsc.wfu.edu

DOI: https://doi.org/10.1090/S0002-9939-99-05485-4
Received by editor(s): April 21, 1998
Published electronically: September 9, 1999
Additional Notes: The first author’s research was sponsored by the Grant Agency of the Czech Republic, Project no. 201/97/0395, and partly by the Ministery of Education of the Czech Republic, Project no. VS97156.
Communicated by: Hal L. Smith
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society